MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC. STEALTHSTATION¿ S8 SYSTEM; NEUROLOGICAL STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC. STEALTHSTATION¿ S8 SYSTEM; NEUROLOGICAL STEREOTAXIC INSTRUMENT
Model Number 9735669
Medical Device Problem Code Incorrect Interpretation of Signal (1543)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2026
Type of Reportable Event Malfunction
Event or Problem Description
The potential cause was suspected to be patient size coupled with swelling from surgical procedures potentially contributing to maximizing the electromagnetic (em) field, such that it could be harder for longer instruments' trackers to optimally be within that em field for tracking.
 
Additional Manufacturer Narrative
H2: additional information was received and added in section b5.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Section d references the main component of the system.Other medical products in use during the event include: continuation of d10: product id: 9733752, product id: 9735762, sw version: 2.1.0 h3, h6; a medtronic representative went to the site to test the equipment.The port statuses were all green when connected with tracker and they were unable to replicate complaint.The print camera diagnostics ran with no faults noted.Instruments were tracked and registered as intended.Codes b01, c19, and d14 are applicable to this analysis.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information regarding a navigation system being used during a functional endoscopic sinus surgery (fess) procedure.It was reported that the system had trouble verifying and tracking the 90 degree curved suction and straight suction.It was noted that they displayed red with ~3.5 geometry error.There were no issues with verifying the registration probe nor registering the patient.There were no issues with patient tracker.It was noted that the issue was consistent across the whole flat emitter.The manufacturing representative (rep) confirmed that there was no apparent metal interference, the patient's head may have filled the em volume more than typical but no significant distance between head and emitter, all bob ports showed green when connected to instrument tracker, and they had swapped instrument trackers.It was noted that the rep did not have demo head, or nor own instruments to further troubleshoot with.Further troubleshooting was performed.The port statuses were all green when connected with a tracker.They were unable to replicate complaint with original instruments and demo model.Geometry errors: - nipt: 0.38 - straight suction :1.7 - 90-degree suction: 0.3 there was no variation in any when maneuvering them around the surface area of the flat emitter.The printcameradiagnostics showed all ports with no faults and no apparent abnormalities.There was no impact on patient outcome and less than an hour of delay.

Brand Name
STEALTHSTATION¿ S8 SYSTEM
Common Device Name
NEUROLOGICAL STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC.
200 medtronic drive
lafayette CO 80027
Manufacturer (Section G)
MEDTRONIC NAVIGATION, INC.
200 medtronic drive
lafayette CO 80027
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key25161443
Report Number1723170-2026-00737
Device Sequence Number18308229
Product Code HAW
UDI-Device Identifier00763000360498
UDI-Public(01)00763000360498(11)220113
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K162309
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9735669
Device Catalogue Number9735669
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/01/2026
Supplement Date Received by Manufacturer05/11/2026
Initial Report FDA Received Date05/13/2026
Supplement Report FDA Received Date06/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/13/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age34 YR
Patient SexMale
Patient Weight127 KG